Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Parkinson & UTI
    avatar
    An_246420 posted:
    My 84 year old mother has been on Carbid-lepo for over a year. The shaking is still very present but her walk had improved. Lately she has gotten much worse very fast. She now spends most of her days in bed, complains of leg pain and her memory is horrible. Someone said it might be a UTI and that Parkinson patients are at risk for this and dehydration. Should I insist on tests for this or am I just not accepting what is to come?
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear An_246420
    Thank you for your note. Parkinson's disease is a slowly progressing condition. Anytime one of my patients has a sudden worsening I look for another illness. Most often this is a UTI, dehydration, pneumonia, some other infection or some type of metabolic problem (low or high electrolytes, thyroid condition or abnormal glucose are a few). If these are negative I consider depression.

    INSIST !

    and good luck
     
    avatar
    pegcrawford replied to Mark A Stacy, MD's response:
    Thank you. We did do and urinalysis and it came back clean but are now checking blood for rest.


    Helpful Tips

    doctor/patient experience with rytary
    Hi- I am a cc physician who was diagnosed 6 years ago at age 41--I have not had tremor or dyskinesia but certainly have significant off ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center